Alert archive / Iowa / Flash Flood Watches in 2008

Flash Flood Watch 4, NWS La Crosse, WI

July 7, 20088 counties in Iowa; Crawford County, Grant County, Richland County, Wisconsin

NWS La Crosse, WI issued this flash flood watch at Jul 7, 2008, 3:41 PM CDT for 8 counties in Iowa; Crawford County, Grant County, Richland County, Wisconsin. It took effect at Jul 7, 2008, 4:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2008, 3:41 PM CDT (20:41 UTC)
In effect from
Jul 7, 2008, 4:00 PM CDT
Expired
Jul 7, 2008, 11:17 PM CDT
In force
7 hr
Issued by
NWS La Crosse, WI
Flood severity
None

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Crawford County, WI, Grant County, WI, Richland County, WI

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2154 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KARX 072041
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
341 PM CDT MON JUL 7 2008

...MORE THUNDERSTORMS BRING FLASH FLOOD THREAT...

.RAINFALL LAST NIGHT...IN ADDITION TO NEW THUNDERSTORMS THIS
AFTERNOON MAY LEAD TO ROUNDS OF FLASH FLOODING ACROSS PARTS OF
NORTHEAST IOWA AND SOUTHWEST WISCONSIN TONIGHT. STORMS MAY HIT THE
AREA INTO THE EVENING HOURS...AND COULD REFORM OVERNIGHT SO BE
ALERT FOR ADDITIONAL FLASH FLOOD THREATS.

IAZ008>011-018-019-029-030-WIZ054-055-061-080445-
/O.NEW.KARX.FF.A.0004.080707T2100Z-080708T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
341 PM CDT MON JUL 7 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF IOWA AND SOUTHWEST 
  WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN IOWA...
  ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...FLOYD...HOWARD...
  MITCHELL AND WINNESHIEK. IN SOUTHWEST WISCONSIN...CRAWFORD...
  GRANT AND RICHLAND.

* THROUGH LATE TONIGHT

* THUNDERSTORMS WITH HEAVY RAIN MAY LEAD TO ADDITIONAL FLASH
  FLOODING...COMBINED WITH HEAVY RAIN THAT FELL LAST NIGHT.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

SHEA
3 follow-up statements
000 
WGUS63 KARX 080059
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
759 PM CDT MON JUL 7 2008

...THUNDERSTORMS CONTINUE TO BRING POTENTIAL OF FLASH FLOODING...

.STRONG TO SEVERE THUNDERSTORMS WORKING ACROSS SOUTHWEST WISCONSIN
AND NORTHEAST IOWA THIS EVENING...HAVE BROUGHT A QUICK 1 TO 2
INCHES...AND LOCALLY MORE ACROSS THESE AREAS. THIS HAS CAUSED SOME
LOCALIZED FLASH FLOODING...AND MAINLY STREET AND URBANIZED RUNOFF
ISSUES. THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR AREAS WEST OF
A DECORAH TO WEST UNION LINE AS STORMS HAVE MOVED OUT OF THESE
AREAS THE RISK OF ADDITIONAL FLASH FLOODING HAS ENDED. EAST OF
THIS LINE...THE RISK WILL CONTINUE THROUGH THE EVENING AS STORMS
EXIT THE AREA. RUNOFF FROM THESE STORMS WILL CONTINUE AFTER THE
STORMS END...SO THE FLASH FLOOD THREAT WILL CONTINUE INTO THE
HOURS AFTER SUNSET...WHEN THE DANGERS OF FLASH FLOODING ARE HEIGHTENED.

IAZ008-009-018-019-080200-
/O.CAN.KARX.FF.A.0004.000000T0000Z-080708T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-FLOYD-CHICKASAW-
INCLUDING THE CITY OF...CHARLES CITY
759 PM CDT MON JUL 7 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND
NORTHEAST IOWA HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS...AND
ANY FLASH FLOOD THREAT HAVE COME TO AN END ACROSS THE AREA.

$$

IAZ010-011-029-030-WIZ054-055-061-080900-
/O.CON.KARX.FF.A.0004.000000T0000Z-080708T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...
PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
759 PM CDT MON JUL 7 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHEAST IOWA...ALLAMAKEE...
  CLAYTON...FAYETTE AND WINNESHIEK. IN SOUTHWEST WISCONSIN...
  CRAWFORD...GRANT AND RICHLAND.

* UNTIL 6 AM CDT TUESDAY

* THUNDERSTORMS WITH HEAVY RAIN MAY LEAD TO ADDITIONAL FLASH 
  FLOODING...COMBINED WITH HEAVY RAIN THAT FELL LAST NIGHT. 

* TORRENTIAL RAINFALL RATES TOWARD 2 INCHES PER HOUR THROUGH THE
  REMAINDER OF THE EVENING WITH THE STRONGEST STORMS MAY ALLOW FOR
  SOME LOCALIZED FLASH FLOODING OF SMALL STREAMS AND CREEKS...AND
  URBAN AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BINAU
000 
WGUS63 KARX 080202
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
902 PM CDT MON JUL 7 2008

...THUNDERSTORMS MOVING OUT...BUT RUNOFF WILL CONTINUE...

.STRONG TO SEVERE THUNDERSTORMS MOVING OUT OF SOUTHWEST
WISCONSIN AND NORTHEAST IOWA THIS EVENING...HAVE BROUGHT A QUICK
1 TO 2 INCHES OF RAIN...AND LOCALLY MORE ACROSS THESE AREAS. THIS HAS
CAUSED SOME LOCALIZED FLASH FLOODING...AND MAINLY STREET AND
URBANIZED RUNOFF ISSUES. THE FLASH FLOOD WATCH HAS BEEN CANCELLED
FOR AREAS WEST OF A WAUKON TO WEST UNION LINE AS STORMS HAVE
MOVED OUT OF THESE AREAS AND THE RISK OF ADDITIONAL FLASH FLOODING
HAS ENDED. EAST OF THIS LINE...THE RISK WILL CONTINUE THROUGH THE
LATE EVENING AS STORMS EXIT THE AREA AND RUNOFF FROM THESE STORMS
WILL CONTINUES...SO THE FLASH FLOOD THREAT WILL CONTINUE INTO THE
HOURS AFTER SUNSET...WHEN THE DANGERS OF FLASH FLOODING ARE
HEIGHTENED.

IAZ010-011-080315-
/O.CAN.KARX.FF.A.0004.000000T0000Z-080708T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNESHIEK-ALLAMAKEE-
INCLUDING THE CITIES OF...DECORAH...WAUKON
902 PM CDT MON JUL 7 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST IOWA HAS BEEN
CANCELLED. STORMS HAVE EXITED THE AREA AND RUNOFF HAS LIKELY
LARGELY ENDED. BE AWARE FOR PONDING OF WATER IN LOW LYING AREAS
THROUGH THE NIGHT.

$$

IAZ029-030-WIZ054-055-061-081015-
/O.CON.KARX.FF.A.0004.000000T0000Z-080708T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
902 PM CDT MON JUL 7 2008

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHEAST IOWA...CLAYTON AND FAYETTE. 
  IN SOUTHWEST WISCONSIN...CRAWFORD...GRANT AND RICHLAND.

* UNTIL 6 AM CDT TUESDAY

* THUNDERSTORMS WITH HEAVY RAIN MAY LEAD TO ADDITIONAL FLASH 
  FLOODING...COMBINED WITH HEAVY RAIN THAT FELL LAST NIGHT. 

* THUNDERSTORMS WITH TORRENTIAL RAINFALL RATES ARE COMING TO AN
  END BUT RUNOFF WILL CONTINUE THROUGH THE EVENING. SMALL STREAMS
  MAY STILL RISE OUT OF THEIR BANKS AND FLASH FLOOD. KEEP A
  VIGILANT EYE OUT FOR FLASH FLOODING EVEN AS THE RAIN ENDS...AND
  WITH THE ONSET OF DARKNESS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

BINAU
000 
WGUS63 KARX 080417
FFAARX

FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
1117 PM CDT MON JUL 7 2008

...FLASH FLOODING THREAT HAS COME TO AN END...

.RAIN HAS ENDED ACROSS NORTHEAST IOWA AND EXTREME SOUTHWEST
WISCONSIN...AND HENCE THE FLASH FLOOD THREAT HAS ENDED AS WELL.
WATER MAY STILL BE RUNNING HIGH IN A FEW LOCATIONS AS IT SLOWLY
RECEDES OVERNIGHT FROM NUISANCE AND URBAN FLOODING. USE CAUTION IF
TRAVELING OVERNIGHT...AS PONDING OF WATER MAY REMAIN IN A FEW
LOCATIONS.

IAZ029-030-WIZ054-055-061-080530-
/O.CAN.KARX.FF.A.0004.000000T0000Z-080708T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...OELWEIN...PRAIRIE DU CHIEN...
RICHLAND CENTER...PLATTEVILLE
1117 PM CDT MON JUL 7 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN HAS BEEN CANCELLED. THE RAIN HAS ENDED...AS
HAS THE FLASH FLOOD THROUGH THE NIGHT.

$$

BINAU

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Jul 7, 3:33 PM CDT, 8 minutes earlier.

Area forecast discussion, Jul 7, 3:33 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
333 PM CDT MON JUL 7 2008

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

DISTURBANCES MOVING THROUGH UPPER FLOW LOCKED UP ACROSS SOUTHERN
CANADA AND FAR NORTHERN TIER STATES WILL REMAIN FOCUS FOR WEATHER
CONCERNS. IN NEAR TERM MOST OF THE WEATHER THREAT WILL BE IN FIRST
24 HOURS SO WILL BE CONCENTRATING ON SEVERE WEATHER CHANCES AND
SETUP.

MAIN SHORT WAVE TROUGH IN FLOW IS MOVING EASTWARD INTO FAR SOUTHERN
MANITOBA BUT COULD STILL BE SOME MINOR IMPULSES EMBEDDED IN FLOW
ACROSS THE PLAINS. SIGNIFICANT DRYING NOTED IN WATER VAPOR IMAGERY
COMING THROUGH THE DAKOTAS. AHEAD OF THIS...WEAK SURFACE LOW NOTED
NEAR MINNESOTA AND DAKOTAS BORDER AS OF 18Z WITH WARM FRONT ACROSS
OUR FORECAST AREA. VERY RIPE AIR IN THE FORM OF 70+ DEG F SURFACE
DEWPOINTS SOUTH OF THIS BOUNDARY LEADING TO 1000-2000 J/KG MIXED
LAYER CAPES.

BEYOND THIS INSTABILITY THOUGH DEEP SHEAR IS NOT OVERLY IMPRESSIVE
AND NOT MUCH IN THE WAY OF CONVERGENCE AROUND TO FOCUS ONGOING
CONVECTION. THIS IS EVIDENT ON WIND PROFILERS AND VAD WIND PROFILES
WITH MAIN SOUTHWEST TO WEST FLOW AROUND 850 MB FROM NEBRASKA ACROSS
IOWA AND INTO NORTHERN ILLINOIS. IT MAY TAKE A FEW MORE HOURS THIS
AFTERNOON TO GET INTO ORGANIZED SEVERE WEATHER THREAT BUT WATCH IS
LIKELY AT VERY LEAST. GIVEN AMOUNT OF INSTABILITY AND BOUNDARY IN
AREA...IN ADDITION TO APPROACH OF SHORT WAVE ENERGY THAT MAY
INCREASE WIND SHEAR HEADING INTO THIS EVENING...WILL LIKELY SEE A 3
TO 6 HOUR TIME FRAME OF SEVERE THUNDERSTORMS AROUND. ALSO CONCERNED
WITH HEAVY RAIN THREAT DEPENDING ON HOW THINGS ORIENTATE THIS
AFTERNOON. LARGEST RAIN THREAT APPEARS TO BE ACROSS MAINLY NORTHEAST
IOWA INTO SOUTHWEST WISCONSIN...CLOSER TO HIGHER CAPE VALUES AND
CAPE GRADIENT.

BULK OF WEATHER LOOKS TO PUSH EAST OF THE AREA OVERNIGHT WITH HIGH
PRESSURE BUILDING BACK IN ON TUESDAY AND SWEEPING IN SOME DRIER LOW
LEVEL AIR. THIS PROMISES A FEW NICE DAYS UNTIL ABOUT THURSDAY WITH
SEASONAL TEMPERATURES AND MINIMAL RAIN CHANCES.

AHEAD OF NEXT DISTURBANCE ACROSS CANADA ON THURSDAY...LOW LEVEL
MOISTURE RETURNS WELL WEST OF OUR AREA AND SEEMS TO FOCUS INTO
NORTHERN MINNESOTA. THIS COULD DEVELOP COMPLEX THAT RIDES BY MAINLY
TO OUR NORTH SO WILL KEEP SMALL POPS GOING AS WE PROGRESS TOWARDS
THE END OF THE WEEK.

.LONG TERM...FRIDAY THROUGH MONDAY

ZONAL FLOW AND PASSING SHORT WAVE ENERGY ACROSS SOUTHERN CANADA WILL
CONTINUE TO DRIVE WEATHER INTO LATER PERIODS AS WELL. ALL MEDIUM
RANGE GUIDANCE IN AGREEMENT WITH THIS SCENARIO BUT DIFFER IN TIMING
OF MAIN PASSING SHORT WAVE TROUGH THAT APPROACHES FRIDAY AND INTO
THE START OF THE WEEKEND. WILL LIKELY BLEND THESE SOLUTIONS WITH
CONVECTION FIRING ALONG APPROACHING FRONT TO THE NORTHWEST LATE ON
FRIDAY...AND THEN MOVING THROUGH THE FORECAST AREA INTO SATURDAY.
SOME AGREEMENT THAT THIS FRONT MAY DROP INTO CENTRAL IOWA AND
NORTHERN ILLINOIS BY SATURDAY AFTERNOON BUT NOT SURE THOSE KIND OF
DETAILS WILL HOLD TRUE THIS FAR OUT. SOME UPSTREAM RIDGING TAKES
OVER ON SUNDAY THOUGH SO PLAN ON KEEPING LOWER RAIN THREATS IN DAYS
6 AND 7 AND FOCUSED MORE IN SOUTHERN AREAS WITH WEAK SURFACE HIGH TO
THE NORTH.

&&

.AVIATION...

THUNDERSTORMS CONTINUE TO BE THE MAIN CONCERN FOR THE KRST/KLSE TAF
SITES THIS AFTERNOON INTO TONIGHT. AN UPPER LEVEL DISTURBANCE
APPROACHING FROM THE PLAINS WILL PUSH A SURFACE COLD FRONT TOWARD
AND THROUGH THE AREA THIS AFTERNOON THROUGH TONIGHT PRODUCING LIFT
AND SCATTERED THUNDERSTORMS. SOME THUNDERSTORMS COULD BE
SEVERE...AND INCLUDE TORRENTIAL DOWNPOURS. IT APPEARS THE MAIN TIME
FRAME FOR THESE CONDITIONS AT THE TAF SITES WILL BE FROM THIS
AFTERNOON THROUGH THIS EVENING. CONFIDENCE REMAINS HIGH ENOUGH TO
INCLUDE TEMPO TSRA IN THE TAFS ALONG WITH REDUCED VISIBILITY BELOW
3SM IN HEAVIER SHOWER ACTIVITY. THE FRONTAL BOUNDARY AND ANY
LINGERING SHOWERS WILL BE SOUTHEAST OF THE TAF SITES BY LATE EVENING
OR AROUND MIDNIGHT. DRIER AIR WILL FILTER INTO THE AREA ON TUESDAY
WITH JUST SCATTERED FAIR WEATHER CUMULUS EXPECTED TO DEVELOP BY MID
MORNING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH TONIGHT FOR WIZ054-WIZ055-
     WIZ061.
MN...NONE.
IA...FLASH FLOOD WATCH THROUGH TONIGHT FOR IAZ008-IAZ009-
     IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&

SHORT AND LONG TERM - SHEA
AVIATION - DAS
Hazardous weather outlook, Jul 7, 10:20 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1020 AM CDT MON JUL 7 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-081100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1020 AM CDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA TODAY AND TONIGHT...AS A
COUPLE UPPER LEVEL DISTURBANCES INTERACT WITH THE MOIST AND UNSTABLE
AIR MASS IN PLACE. THERE IS A DISTINCT POSSIBILITY SOME OF THE
STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING
WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO
CANNOT BE RULED OUT.

THE MAIN THREAT TIME FOR THE LARGE HAIL...DAMAGING WINDS AND HEAVY
RAINFALL AREAWIDE APPEARS TO BE FROM 3 PM THIS AFTERNOON THROUGH 2 AM
TUESDAY MORNING...EXCEPT THE ISOLATED TORNADO POTENTIAL WHICH SHOULD
BE CONFINED MAINLY BETWEEN 3 PM AND 7 PM.

OF SPECIAL NOTE...THE HEAVY RAINFALL THREAT SUGGESTS THE POTENTIAL
FOR LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND STEEP
TERRAIN WHERE RAINFALL RUNOFF MAY BE ENHANCED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANY LINGERING THUNDERSTORMS ARE EXPECTED TO END TUESDAY MORNING...
AS A COLD FRONT SWEEPS ACROSS THE AREA. PROBABILITIES FOR SEVERE
STORMS IN THIS TIME FRAME APPEAR TO BE LOW.

THERE WILL BE ADDITIONAL CHANCES OF THUNDERSTORMS DURING THE LATTER
PART OF THE WEEK AND INTO THE WEEKEND. AT THIS POINT...IT WAS TOO
EARLY TO DETERMINE THE SEVERE WEATHER POTENTIAL IN THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS MAY BE NEEDED AREAWIDE DURING THE LATE AFTERNOON AND
INTO TONIGHT. IN ADDITION...ANY RAINFALL REPORTS...ALONG
WITH ANY REPORTS OF FLOODING...WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS/THOMPSON

In the hours before

Local storm report, Jul 7, 2:26 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
226 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     LYLE                    43.51N 92.94W
07/07/2008                   MOWER              MN   LAW ENFORCEMENT

            A FEW TREES, BRANCHES, AND A POWER LINE DOWN

&&

DAVIS
Local storm report, Jul 7, 2:39 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
239 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HEAVY RAIN       LYLE                    43.51N 92.94W
07/07/2008  M1.75 INCH       MOWER              MN   PUBLIC

&&

SHEA
Local storm report, Jul 7, 2:49 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
249 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     1 NE SPRING VALLEY      43.70N 92.38W
07/07/2008                   FILLMORE           MN   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN

&&

DAVIS
Local storm report, Jul 7, 2:53 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
253 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     GRAND MEADOW            43.71N 92.57W
07/07/2008                   MOWER              MN   AMATEUR RADIO

            TWO TREES DOWN

&&

DAVIS
Local storm report, Jul 7, 3:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
321 PM CDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HEAVY RAIN       OSAGE                   43.28N 92.81W
07/07/2008  M2.50 INCH       MITCHELL           IA   LAW ENFORCEMENT

            STREET FLOODING REPORTED.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:10 PM CDTAreal Flood AdvisoryARXHoward, Winneshiek2 hr
Jul 6, 7:34 PM CDTAreal Flood AdvisoryARXAllamakee2 hr
Jul 7, 1:58 PM CDTSevere Thunderstorm WarningARXMitchell62 min
Jul 7, 2:20 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell55 min
Jul 7, 3:24 PM CDTFlash Flood WarningARXHoward, Mitchell3 hr
Jul 7, 3:29 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell46 min
Jul 7, 4:35 PM CDTAreal Flood AdvisoryARXAllamakee, Winneshiek3 hr
Jul 7, 4:43 PM CDTAreal Flood AdvisoryARXChickasaw, Floyd3 hr
Jul 7, 5:49 PM CDTAreal Flood AdvisoryARXFayette3 hr
Jul 7, 6:00 PM CDTSevere Thunderstorm WarningARXFayette47 min
Jul 7, 6:34 PM CDTAreal Flood AdvisoryARXClayton3 hr
Jul 7, 3:48 PM CDTSevere Thunderstorm WarningARXBuffalo, La Crosse, Trempealeau42 min
Jul 7, 4:18 PM CDTSevere Thunderstorm WarningARXJackson, Monroe, Vernon57 min
Jul 7, 4:26 PM CDTAreal Flood AdvisoryARXLa Crosse3 hr
Jul 7, 4:48 PM CDTAreal Flood AdvisoryARXVernon3 hr
Jul 7, 5:40 PM CDTAreal Flood AdvisoryARXCrawford, Richland3 hr

Nearby

Flash Flood Watches in Iowa, 2008Flash Flood Watches in Wisconsin, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.